Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 321, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 19, 2000, 9:35 PM CDT for Lonoke County, Prairie County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2000, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 19, 2000, 10:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lonoke County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 47 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 200236 SVRLIT ARC085-117-200315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 935 PM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST LONOKE COUNTY IN CENTRAL ARKANSAS PRAIRIE COUNTY IN CENTRAL ARKANSAS * UNTIL 1015 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF HAZEN...OR ABOUT 8 MILES SOUTHEAST OF WARD...MOVING EAST AT 20 MPH. THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN L ITTLE ROCK. LAT...LON 3505 9190 3487 9196 3476 9156 3498 9149 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:40 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 19, 3:40 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT WED JUL 19 2000
PROBLEM TODAY IS CHANCES OF PRECIPITATION AND HIGH TEMPERATURES
BEHIND COLD FRONT.
COLD FRONT LOCATED IN EXTREME NORTHERN ARKANSAS ON 18Z SURFACE MAP.
THIS FRONT WILL SLOWLY MOVE SOUTH THROUGH THE STATE TONIGHT THROUGH
TOMORROW NIGHT. ONCE THIS FRONT REACHES THE SOUTHERN BORDER...THE
ENTIRE STATE WILL BE VULNERABLE TO SCATTERED THUNDERSTORMS. SINCE IT
WILL RESIDE IN NORTHERN LOUISIANA THROUGH THE WEEKEND...SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...ESPECIALLY IN THE
NORTH. THIS WILL ALSO MEAN COOLER TEMPERATURES STATEWIDE. MODELS ARE
IN GOOD AGREEMENT WITH ABUNDANT MOISTURE TO ACCOMPANY THE NUMEROUS
H5 SHORT WAVES TO PASS THROUGH...THURSDAY THROUGH MONDAY.
THE COLD FRONT WILL NOT PASS THROUGH EXTREME SOUTHERN ARKANSAS UNTIL
LATE THURSDAY AFTERNOON...ALLOWING TEMPERATURES TO CLIMB TO 95 TO
100 DEGREES ON THURSDAY IN THOSE AREAS. HEAT INDICES WILL REACH 105
TO 110 DEGREES IN THESE LOCATIONS. THE HEAT ADVISORY WILL BE ALLOWED
TO CONTINUE THROUGH THURSDAY FOR THE EXTREME SOUTHERN PARTS OF THE
FORECAST AREA.
STAYED CLOSE TO GUIDANCE TEMPERATURES. MOS CONTINUES TO HAVE A GOOD
HANDLE ON THE SITUATION.
.LIT...HEAT ADVISORY THURSDAY EXTREME SOUTH PART OF FA
ZONES 052-053-062>069
51In the hours before
Local storm report, Jul 19, 8:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT TUE JUL 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM NEWARK AR .88 INCH HAIL
07/19/00 INDEPENDENCE HAIL LARGER THAN DIME SIZE
AT NEWARK FROM THE PUBLIC
0815 PM OIL TROUGH AR 1.25 INCH HAIL
07/19/00 INDEPENDENCE FROM A STORM SPOTTER
16The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| Jul 19, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 30 min |
| Jul 20, 9:09 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| Jul 20, 9:29 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 61 min |
| Jul 20, 9:36 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 54 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 58 min |
| Jul 20, 9:47 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 58 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 59 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Searcy, Stone, Van Buren | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 53 min |
| Jul 20, 10:07 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 53 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 56 min |
| Jul 20, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 56 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Stone, Van Buren | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 60 min |
| Jul 20, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 60 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 24 min |
| Jul 20, 11:06 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 24 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 66 min |
| Jul 20, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 66 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 65 min |
| Jul 20, 11:40 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 65 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, Woodruff | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 67 min |
| Jul 20, 11:53 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 67 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 77 min |
| Jul 20, 12:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 77 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 74 min |
| Jul 20, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 74 min |
| Jul 20, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 58 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 67 min |
| Jul 20, 1:23 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.